Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A spline-trigonometric Galerkin method and an exponentially convergent boundary integral method


Author: Douglas N. Arnold
Journal: Math. Comp. 41 (1983), 383-397
MSC: Primary 65N15; Secondary 41A15, 45L05, 65D07, 65R20
MathSciNet review: 717692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a Galerkin method for functional equations in one space variable which uses periodic cardinal splines as trial functions and trigonometric polynomials as test functions.

We analyze the method applied to the integral equation of the first kind arising from a single layer potential formulation of the Dirichlet problem in the interior or exterior of an analytic plane curve. In constrast to ordinary spline Galerkin methods, we show that the method is stable, and so provides quasioptimal approximation, in a large family of Hilbert spaces including all the Sobolev spaces of negative order. As a consequence we prove that the approximate solution to the Dirichlet problem and all its derivatives converge pointwise with exponential rate.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15, 41A15, 45L05, 65D07, 65R20

Retrieve articles in all journals with MSC: 65N15, 41A15, 45L05, 65D07, 65R20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0717692-8
PII: S 0025-5718(1983)0717692-8
Article copyright: © Copyright 1983 American Mathematical Society